Aa
A
A
A
Close
Diabetes - Type 2 Community
3.48k Members
Avatar universal

Stop taking metformin

I have taken Metformin 500 Mg x 2 times /day for nearly 3 years, but a year ago until now my feet are swollen, and I have bone spur on the left heel of my foot that is more growing bigger. This foot is in pain when I walk.
Everyday when I take Metformin I usually have constipation and the top of my feet are swollen up.  My fingers are so numb, and my urine is dark yellow and opaque.  Yesterday and today I stopped taking Metformin I feel better; however, but my blood sugar in the morning was measured 143 and 242 after I ate dinner.

Please give me an advice about my situation.  
Thank  you very much .
Hoa
2 Responses
141598 tn?1355671763
Your post has multiple issues which will be somewhat addressed below. You need to see your doctor to discuss these issues as some require further testing to reveal their underlying causes.

* " my blood sugar in the morning was measured 143 and 242 after I ate dinner."
    More detail is needed. Does "in the morning" mean fasting? Does "after I ate dinner" mean 2-3 hours postprandial [after meal]? If yes, both are high but your postprandial is dangerously high. Having high blood sugars could lead to diabetic neuropathy, nerve damage. This could be the reason for swollen feet and numbness of fingers. Keep in mind, uncontrolled neuropathy will lead to amputation.

* Your doctor will order testing to see why your urine is dark as it could mean a urinary tract infection, liver or kidney disease, or hepatitis c.

* Metformin - To understand side effects always read the pharmacuetical paperwork accompanying medications. Or use Google. Metformin can cause gastrointestinal discomfort leading to constipation. Discuss with your doctor about switching to another oral diabetes medication.

I suggest you get off the computer and call your doctor for an appointment now. Good luck -
Avatar universal
I've had diabetes Type II for about ten years. I found I was allergic to Metformin, breaking out in a bad rash all over my legs. My doctor switched me over to Actos, which I took for a number of years. Recently, I stopped taking it because of worry about warnings of bladder cancer. Instead, I am taking Gymnema Silvestre and have found it controls my blood sugar very well.
Have an Answer?
Top Diabetes Answerers
231441 tn?1333892766
Manila, Philippines
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are three summertime recipes that will satisfy your hunger without wreaking havoc on your blood sugar.
If you have prediabetes, type 2 diabetes isn’t inevitable. Find out how you can stop diabetes before it starts.
Diabetes-friendly recipes and tips for your game day party.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Simple ways to keep your blood sugar in check.
8 blood sugar-safe eats.